MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy
Model Number VXAK0103
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced pericardial effusion.During the transseptal access portion of a left atrial procedure, an rf wire versacross was selected for use.Tee was performed and confirmed the absence of a pericardial effusion prior to the start of the procedure.The patient had a preexisting pfo.The physician was attempting transseptal puncture and elected to gain transseptal access via the pfo due to its location being conducive to the watchman procedure.The physician dropped down onto the septum and believed to be aligned with the pfo.A moderate amount of tenting was observed in the area of the pfo.The physician attempted to cross the versacross wire through the pfo without rf and believed the wire crossed into the pericardial space.Prior to crossing, the wire was confirmed to be protruding from the dilator, with approximately 1 mm exposed.The physician did not appear to use excessive force during the attempted crossing.No difficulty was reported with imaging or visualizing the wire.The physician subsequently withdrew the wire, re-tented on the septum, and delivered rf at one second constant during a second attempt.Tsp was completed prior to noticing a pericardial effusion.Multiple track downs were performed because the physician was attempting to cross through the pfo due to its location.The physician then attempted to rewire and drop onto the septum again; however, during that time, a new pericardial effusion was noted to develop.The physician reported a belief that, while attempting to cross using the pfo, the wire may have entered the pericardial space, resulting in the pericardial effusion.Measurements of the effusion were obtained, and protamine was administered to reverse heparin.Tee was used throughout the procedure to monitor the effusion.No intervention was performed.There was no evidence of versacross rf wire malfunction noted by either the physician or clinical staff.No damage was noted on the distal end of the wire when it was removed from the body.The cable was not replaced, as it was not considered defective.Tee was the imaging modality used during the procedure.The procedure was performed by the primary physician.Act was therapeutic during the procedure.Following the procedure, the patient received heparin reversal and was admitted to intensive care unity (icu) overnight for monitoring.The patient was discharged the following day and is expected to fully recover from the event.The device is not expected to be returned, as it is being retained by the customer.It was further reported that a j-tip rf wire was not used during the procedure; a regular versacross wire was used.
 
Event or Problem Description
It was reported that a patient experienced pericardial effusion.During the transseptal access portion of a left atrial procedure, an rf wire versacross was selected for use.Tee was performed and confirmed the absence of a pericardial effusion prior to the start of the procedure.The patient had a preexisting pfo.The physician was attempting transseptal puncture and elected to gain transseptal access via the pfo due to its location being conducive to the watchman procedure.The physician dropped down onto the septum and believed to be aligned with the pfo.A moderate amount of tenting was observed in the area of the pfo.The physician attempted to cross the versacross wire through the pfo without rf and believed the wire crossed into the pericardial space.Prior to crossing, the wire was confirmed to be protruding from the dilator, with approximately 1 mm exposed.The physician did not appear to use excessive force during the attempted crossing.No difficulty was reported with imaging or visualizing the wire.The physician subsequently withdrew the wire, re-tented on the septum, and delivered rf at one second constant during a second attempt.Tsp was completed prior to noticing a pericardial effusion.Multiple track downs were performed because the physician was attempting to cross through the pfo due to its location.The physician then attempted to rewire and drop onto the septum again; however, during that time, a new pericardial effusion was noted to develop.The physician reported a belief that, while attempting to cross using the pfo, the wire may have entered the pericardial space, resulting in the pericardial effusion.Measurements of the effusion were obtained, and protamine was administered to reverse heparin.Tee was used throughout the procedure to monitor the effusion.No intervention was performed.There was no evidence of versacross rf wire malfunction noted by either the physician or clinical staff.No damage was noted on the distal end of the wire when it was removed from the body.The cable was not replaced, as it was not considered defective.Tee was the imaging modality used during the procedure.The procedure was performed by the primary physician.Act was therapeutic during the procedure.Following the procedure, the patient received heparin reversal and was admitted to intensive care unity (icu) overnight for monitoring.The patient was discharged the following day and is expected to fully recover from the event.The device is not expected to be returned, as it is being retained by the customer.It was further reported that a j-tip rf wire was not used during the procedure; a regular versacross wire was used.It was further reported that the patient has no history of a transseptal puncture in the medical history.
 
Additional Manufacturer Narrative
This supplemental report is being submitted with an update to sections: b5 describe event or problem.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50134308
Report Number2124215-2026-41814
Device Sequence Number20252774
Product Code DXF
UDI-Device Identifier00685447019473
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0103
Device Catalogue NumberVXAK0103
Device Lot Number0038267294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by Manufacturer08/05/2026
09/23/2026
Initial Report FDA Received Date08/04/2026
Supplement Report FDA Received Date09/01/2026
09/28/2026
Date Device Manufactured12/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale